Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 167, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 18, 2014, 5:45 PM EDT for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2014, 5:45 PM EDT (21:45 UTC)
- Expired
- Aug 18, 2014, 6:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 60 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 6:33 PM EDT | HAIL 1 | 1 Ene Stantonsburg, NC | QUARTER SIZE HAIL REPORTED AT THE PIGGLY WIGGLY IN STANTONSBURG |
| Aug 18, 6:35 PM EDT | TSTM WND DMG | 3 Se Sharpsburg, NC | TREE DOWN ON THORNE FARM ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
271
WUUS52 KRAH 182145
SVRRAH
NCC065-127-195-182230-
/O.NEW.KRAH.SV.W.0167.140818T2145Z-140818T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN NASH COUNTY IN CENTRAL NORTH CAROLINA...
CENTRAL WILSON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 630 PM EDT
* AT 545 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED NEAR BAILEY...OR 9 MILES
SOUTHWEST OF NASHVILLE...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...WILSON...ELM CITY...SHARPSBURG...SPRING
HOPE...STANTONSBURG...SARATOGA...SIMS...LEGGETT...TAR RIVER
RESERVOIR...WILLBANKS...KINGSBORO AND NEW HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3575 7768 3558 7782 3586 7820 3593 7815
3601 7755
TIME...MOT...LOC 2145Z 279DEG 23KT 3587 7808
$$
WSS1 follow-up statement
545
WWUS52 KRAH 182211
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT MON AUG 18 2014
NCC065-127-195-182230-
/O.CON.KRAH.SV.W.0167.000000T0000Z-140818T2230Z/
NASH NC-WILSON NC-EDGECOMBE NC-
611 PM EDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN NASH...CENTRAL WILSON AND SOUTHWESTERN EDGECOMBE
COUNTIES...
AT 611 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NASHVILLE...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...WILSON...ELM CITY...SHARPSBURG...
STANTONSBURG...SARATOGA...SIMS...LEGGETT...TAR RIVER RESERVOIR...
WILLBANKS...KINGSBORO AND NEW HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3575 7768 3558 7782 3576 7807 3595 7799
3601 7755
TIME...MOT...LOC 2211Z 267DEG 17KT 3588 7793
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:58 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 18, 3:58 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 358 PM EDT MON AUG 18 2014 .SYNOPSIS...A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE REGION THROUGH MID-WEEK IN ASSOCIATION WITH A NORTHWEST FLOW ALOFT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM MONDAY... OVERVIEW: AS OF 19Z...A POTENT SHORTWAVE LOCATED OVER SOUTHERN VA INVOF SOUTH HILL WILL CONTINUE TO TRACK EAST TOWARD VIRGINIA BEACH AND ELIZABETH CITY THROUGH 00Z. ANOTHER SHORTWAVE WAS CENTERED UPSTREAM NEAR LYNCHBURG VA...ON THE HEELS OF THE PRIOR WAVE. YET ANOTHER DISTURBANCE WAS LOCATED OVER UPSTATE SC AND WILL TRACK SLOWLY EAST ALONG OR NEAR THE NC/SC BORDER THROUGH THIS EVE. WITH SUCH A COMPLICATED PATTERN...UNCERTAINTY IN CONVECTIVE EVOLUTION REMAINS HIGH THIS AFT/EVE. PERVASIVE CLOUD COVER/PRECIP NORTH OF HWY 64 AND A MINIMUM IN 925 MB MOISTURE OVER MOST OF THE AREA PRIOR TO 17Z LARGELY SUPPRESSED DIURNAL DESTABILIZATION. HOWEVER...BOTH DECREASING CLOUD COVER AND RICH LOW-LEVEL MOISTURE ADVECTION (~19C DEWPT AT 925 MB) FROM THE SOUTHWEST HAVE RESULTED IN RAPID DESTABILIZATION THE PAST SEVERAL HRS...WITH MODERATE TO STRONG MLCAPE (2000-2500 J/KG) PER 19Z SPC MESOANALYSIS. PRECIP/TEMPS: GIVEN THE PRESENCE OF SEVERAL SHORTWAVES POISED TO BRUSH BOTH THE NORTHERN/SOUTHERN PERIPHERY OF CENTRAL NC...DEEP MOISTURE (PWAT 1.75-2.00") AND MODERATE INSTABILITY...EXPECT CONVECTION TO INCREASE IN COVERAGE/INTENSITY LATE THIS AFT/EVE... WITH A LOW CHANCE LINGERING OVERNIGHT. LOWS TONIGHT IN THE LOWER 70S. SEVERE THREAT: A FAVORABLE COMBINATION OF INSTABILITY AND LOW/DEEP LAYER SHEAR HAS EMERGED THIS AFTERNOON IN THE TRIAD...WHERE A WEAK MESOLOW HAS DEVELOPED ALONG A BAROCLINIC ZONE GENERATED BY DIFFERENTIAL HEATING/EVAP COOLING. IN THIS AREA...CONVECTIVE PARAMETERS WOULD SUGGEST A POTENTIAL FOR SUPERCELLULAR ORGANIZATION AND PERHAPS AN ISOLD TORNADO. OUTSIDE OF THIS LOCALLY FAV ENVIRONMENT...STRON INSTABILITY AND UNIDIRECTIONAL DEEP LAYER SHEAR ON THE ORDER OF 20-30 KT (STRONGEST NORTH) WOULD SUGGEST CONVECTION WILL TAKE ON EITHER MULTICELL/SUPERCELLULAR CHARACTERISTICS WITH A POTENTIAL TO PRODUCE DAMAGING WINDS AND MARGINALLY SVR HAIL THROUGH 00-03Z THIS EVENING. -VINCENT && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 330 PM MONDAY... EXPECT PRECIP CHANCES NEAR OR SLIGHTLY ABOVE CLIMATOLOGY...AROUND 30- 40%...IN ASSOC/W A PATTERN OF WNW/NW FLOW ALOFT AND ABOVE NORMAL MOISTURE. -VINCENT && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 220 PM MONDAY... THE MAJOR PROBLEM THROUGH THE LONG TERM PERIOD WILL BE DISCERNING WHEN AND WHERE A HIGHER PROBABILITY OF PRECIPITATION WILL OCCUR. THERE IS GOOD MODEL CONSENSUS AS TO THE TRANSITION TO A LARGER SCALE BLOCKING PATTERN OVER THE EASTERN CONUS THROUGH THE WEEKEND. THE GRADUAL MIGRATION OF AN UPPER LOW ACROSS THE GREAT LAKES AND OFF THE MID ATLANTIC COAST WEDNESDAY THROUGH FRIDAY WILL AMPLIFY INTO A DEEPER UPPER TROF DOWN THE COAST INTO EARLY NEXT WEEK. CONCURRENT AMPLIFICATION OF AN UPPER RIDGE WEST OF THE AREA WILL PRODUCE PERSISTENT NORTHWEST FLOW WHICH WILL PRESENT THE USUAL PROBLEMS WITH TIMING FEATURES THAT WILL BE STEERED INTO THE AREA. AIRMASS WILL BE REASONABLY WARM (UPPER 80S TO LOW 90S) AND MOIST...PW ~1.5 INCHES... BUT MOISTURE ADVECTION WILL BE HAMPERED BY WESTERLY FLOW ACROSS THE DEEP SOUTH...SO CHANCES OF RAIN WILL BE IN THE CLIMATOLOGICAL RANGE...30 PERCENT-ISH...WEDNESDAY THROUGH FRIDAY. A COOL SURGE WILL PROGRESS SOUTH AND ACROSS THE AREA FRIDAY NIGHT AS HIGH PRESSURE OVER FAR EASTERN CANADA IS SHUNTED DOWN THE EASTERN SLOPES OF APPALACHIANS. THIS WILL ENHANCE A COASTAL TROF IN PLACE OFFSHORE AND RESULT IN DEEP NORTH TO NORTHEAST FLOW WITH ACCOMPANYING MOIST AND COOLER MARINE-FLAVORED AIRMASS PERSISTING THROUGH MONDAY. ISENTROPIC LIFT WILL BE MINIMAL...AND MID LEVEL FEATURES IN THE NORTHWEST FLOW WILL BE NIL-CONFIDENCE THIS FAR IN ADVANCE. WOULD EXPECT PATCHY LIGHT RAIN/SHOWERS TO BE THE PREDOMINANT TYPE OF PRECIP...WITH POTENTIAL FOR CONVECTION HINGING ON UPSTREAM FEATURES WE MIGHT SEE 24-48 HOURS IN ADVANCE. THICKNESSES WOULD INDICATE A 3-5 DEGREE COOL DOWN FOR SATURDAY...AND ANOTHER 1-2 DEGREES SUNDAY AND MONDAY. THIS WOULD KEEP US IN THE MID TO UPPER 80S EACH DAY...WHICH IS MORE LIKELY TO ERR ON THE HIGH SIDE GIVEN THE LOOK OF THE PATTERN AND POTENTIAL FOR SOCKING IN SOME SATURATED MARINE LAYER AIR OVERNIGHT WITH ACCOMPANYING DENSE FOG/LOW STRATUS TO START THE DAYS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 1115 AM MONDAY... 24-HR TAF PERIOD: PERIODS OF MVFR CEILINGS AND VISBYS ASSOCIATED WITH SHOWERS AND THUNDERSTORMS ARE EXPECTED AT MOST IF NOT ALL TERMINALS THROUGH THIS EVENING. WINDS WILL BE LIGHT/VARIABLE AT NORTHERN TERMINALS AND SOUTHWEST AT 5-10 KT AT SOUTHERN TERMINALS (FAY). A PERIOD OF SUB-VFR CEILINGS AND/OR FOG WILL BE POSSIBLE AT ALL TERMINALS EARLY TUE MORNING (08-13Z)...WITH THE BEST CHANCE IN AREAS THAT RECEIVE RAINFALL THIS AFT/EVE...THOUGH CONFIDENCE REMAINS TOO LOW TO INCLUDE MENTION THEREOF WITH THE 18Z TAF ISSUANCE. LOOKING AHEAD: EXPECT A CLIMATOLOGICAL POTENTIAL FOR AFT/EVE SHOWERS AND STORMS THROUGH MID TO LATE WEEK...ALONG WITH A POTENTIAL FOR FOG AND/OR LOW CEILINGS DURING THE EARLY MORNING HOURS. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...VINCENT LONG TERM...MLM AVIATION...VINCENT
Hazardous weather outlook, Aug 18, 4:32 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 432 PM EDT MON AUG 18 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-192045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 432 PM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THIS EVENING AS A PAIR OF UPPER LEVEL DISTURBANCES TRACK ACROSS THE REGION. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. THE POTENTIAL FOR ISOLATED SEVERE WEATHER WILL BE HIGHEST NORTH OF HIGHWAY 64. A BRIEF TORNADO CANNOT BE RULED OUT NEAR THE INTERSTATE 85 CORRIDOR WHERE A BROAD AREA OF LOW PRESSURE HAS RECENTLY DEVELOPED ALONG A WEAK FRONTAL ZONE NEAR THE VIRGINIA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Aug 18, 3:26 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT MON AUG 18 2014
NCZ084>086-182030-
HOKE-RICHMOND-SCOTLAND-
326 PM EDT MON AUG 18 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HOKE...SOUTHEASTERN
RICHMOND AND SCOTLAND COUNTIES UNTIL 430 PM EDT...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF LAURINBURG...MOVING EAST AT 25
MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...RAEFORD...MAXTON...ANTIOCH...WAGRAM...GIBSON...EAST
LAURINBURG...CAMP MACKALL...SILVER CITY AND LAUREL HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM.
&&
LAT...LON 3464 7948 3480 7967 3497 7968 3517 7911
3490 7910 3483 7919 3484 7935 3482 7936
3477 7933 3464 7945
TIME...MOT...LOC 1925Z 263DEG 20KT 3480 7960
WSSSpecial weather statement, Aug 18, 3:32 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT MON AUG 18 2014
NCZ086-088-182030-
HOKE-CUMBERLAND-
332 PM EDT MON AUG 18 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL HOKE
AND CENTRAL CUMBERLAND COUNTIES UNTIL 430 PM EDT...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAEFORD...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...FORT BRAGG...HOPE MILLS...EASTOVER...
STEDMAN...WADE...AUTRYVILLE...CEDAR CREEK AND ROCKFISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM.
&&
LAT...LON 3497 7924 3507 7926 3520 7866 3512 7865
3511 7865 3509 7866 3509 7867 3508 7867
3508 7866 3504 7866 3501 7864 3499 7864
3497 7863 3493 7862
TIME...MOT...LOC 1931Z 263DEG 20KT 3502 7916
WSSSpecial weather statement, Aug 18, 3:50 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT MON AUG 18 2014
NCZ021-182045-
FORSYTH-
350 PM EDT MON AUG 18 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN FORSYTH
COUNTY UNTIL 445 PM EDT...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EAST BEND...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...CLEMMONS...LEWISVILLE...RURAL HALL...STANLEYVILLE...
DONNAHA AND PFAFFTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
LAT...LON 3611 8051 3612 8046 3614 8044 3617 8044
3621 8045 3622 8043 3624 8045 3626 8045
3623 8022 3599 8033 3604 8045 3606 8046
3605 8047 3607 8051
TIME...MOT...LOC 1949Z 292DEG 6KT 3617 8055
77Special weather statement, Aug 18, 4:12 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 412 PM EDT MON AUG 18 2014 NCZ023-024-182115- ORANGE-ALAMANCE- 412 PM EDT MON AUG 18 2014 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN ORANGE AND NORTHERN ALAMANCE COUNTIES UNTIL 515 PM EDT... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CAMP SPRINGS...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAKE CAMMACK PARK & MARINA...UNION RIDGE...ALTAMAHAW-OSSIPEE... CARR...SCHLEY...ALTAMAHAW...LAKE BURLINGTON...PLEASANT GROVE AND ENO RIVER STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE ISSUED. && LAT...LON 3624 7895 3609 7898 3618 7953 3625 7953 TIME...MOT...LOC 2012Z 283DEG 23KT 3624 7947 77
Special weather statement, Aug 18, 4:27 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
427 PM EDT MON AUG 18 2014
NCZ007-024-025-182130-
PERSON-ORANGE-DURHAM-
427 PM EDT MON AUG 18 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN PERSON...
NORTHEASTERN ORANGE AND NORTH CENTRAL DURHAM COUNTIES UNTIL 530 PM
EDT...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGHTOWERS...OR NEAR PROSPECT HILL...MOVING
EAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROUGEMONT...MORIAH...SURL...BAHAMA...LAKE MICHIE AND BUSHY FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
LAT...LON 3636 7880 3630 7880 3615 7882 3624 7918
3624 7915 3638 7915
TIME...MOT...LOC 2026Z 284DEG 17KT 3630 7924
77Special weather statement, Aug 18, 4:55 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT MON AUG 18 2014
NCZ008-009-182200-
VANCE-GRANVILLE-
455 PM EDT MON AUG 18 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN VANCE AND
CENTRAL GRANVILLE COUNTIES UNTIL 600 PM EDT...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF BUTNER...OR 9 MILES WEST OF
OXFORD...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...KITTRELL...STEM...BEREA...GILLBURG...SOUTH
HENDERSON AND LAKE BUTNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
LAT...LON 3630 7828 3626 7831 3623 7834 3623 7838
3617 7842 3616 7843 3617 7845 3617 7847
3618 7848 3618 7849 3615 7851 3620 7880
3636 7877
TIME...MOT...LOC 2054Z 283DEG 19KT 3626 7875
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:26 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 64 min |
| Aug 18, 3:32 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 58 min |
| Aug 18, 3:50 PM EDT | Special Weather Statement | RAH | Forsyth | 55 min |
| Aug 18, 4:12 PM EDT | Special Weather Statement | RAH | Orange | 63 min |
| Aug 18, 4:27 PM EDT | Special Weather Statement | RAH | Person | 63 min |
| Aug 18, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 44 min |
| Aug 18, 4:40 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 65 min |
| Aug 18, 4:55 PM EDT | Special Weather Statement | RAH | Granville | 65 min |
| Aug 18, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 55 min |
| Aug 18, 5:25 PM EDT | Tornado Warning | RAH | Franklin, Granville, Vance | 35 min |
| Aug 18, 5:54 PM EDT | Special Weather Statement | RAH | Franklin | 66 min |
| Aug 18, 5:59 PM EDT | Special Weather Statement | RAH | Wayne | 46 min |
| Aug 18, 6:04 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 56 min |
| Aug 18, 6:05 PM EDT | Special Weather Statement | RAH | Durham | 40 min |
| Aug 18, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 16 min |
| Aug 18, 6:15 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 45 min |
| Aug 18, 6:19 PM EDT | Special Weather Statement | RAH | Montgomery, Randolph | 71 min |
| Aug 18, 6:24 PM EDT | Areal Flood Advisory | RAH | Durham | 3 hr |
| Aug 18, 6:28 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 28 min |
| Aug 18, 6:58 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 17 min |
| Aug 18, 7:01 PM EDT | Special Weather Statement | RAH | Wake | 74 min |
| Aug 18, 7:06 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 54 min |
| Aug 18, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 39 min |
| Aug 18, 7:28 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Franklin, Johnston, Lee, Nash, Wake | 47 min |
| Aug 18, 7:42 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.